Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 10, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 23, 2019, 4:46 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Aug 23, 2019, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2019, 4:46 AM CDT (09:46 UTC)
- In effect from
- Aug 23, 2019, 1:00 PM CDT
- Expired
- Aug 23, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WHUS43 KDLH 230946 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 446 AM CDT Fri Aug 23 2019 ...HIGH RISK OF RIP CURRENTS TODAY... MNZ037-WIZ001-240000- /O.NEW.KDLH.BH.S.0010.190823T1800Z-190824T0000Z/ Carlton and South St. Louis-Douglas- 446 AM CDT Fri Aug 23 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from 1 PM CDT this afternoon through this evening. * LOCATIONS...Park Point Beach. * TIMING... * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ KC
1 follow-up statement
734 WHUS43 KDLH 240026 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 726 PM CDT Fri Aug 23 2019 MNZ037-WIZ001-240130- /O.EXP.KDLH.BH.S.0010.000000T0000Z-190824T0000Z/ Carlton and South St. Louis-Douglas- 726 PM CDT Fri Aug 23 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The wind and waves that caused rip currents along the Park Point and Wisconsin point beaches have subsided. This has allowed the dangerous swimming conditions to diminish. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 4:16 AM CDT, 30 minutes earlier.
Area forecast discussion, Aug 23, 4:16 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Duluth MN 416 AM CDT Fri Aug 23 2019 .SHORT TERM...(Today through Saturday) Issued at 416 AM CDT Fri Aug 23 2019 Upper level ridging will build across the forecast area early this morning, while surface ridging is already in place over western Lake Superior. With a light wind and clear sky, areas of fog have formed. Expect the fog to cover a larger portion of the region before sunrise and have adjusted accordingly. The fog should erode shortly after sunrise. A mainly sunny sky is forecast due to the nearby high. Max temps will reach the 70s, with 60s along the north shore of Lake Superior. The aforementioned ridging drifts ever so slowly east through Saturday, but remains close enough to keep a dry forecast. Low level moisture will be on the increase tonight as a southerly flow begins and expect clouds to affect the area. Will leave out a mention of fog tonight as a result. The clouds will linger for most of the day Saturday before dissipating late. Max temps should reach the 70s, except along the north shore of Lake Superior. .LONG TERM...(Saturday night through Thursday) Issued at 416 AM CDT Fri Aug 23 2019 An upper trough will sag south over western Canada as a ridge over the Great Lakes region slides eastward. On Sunday into Monday, the trough digs into the Northern Plains as a surface low over Manitoba and its associated cold front become more organized and move northeastward. This will spread showers and thunderstorms eastward across the Northland Sunday into early next week. Severe weather is not anticipated with these thunderstorms due to weak instability and limited shear. Also, the southwest flow aloft and low-level southerly flow will help usher in high precipitable water values Sunday into Monday. This could lead to the potential for much of the region to see 1-2 inches of rain. Then, the surface low will slowly track and stall over Ontario advecting cooler air for most of next week resulting in below average temperatures for the region. Due to cyclonic flow and cold air advection, scattered showers will linger over the Northland on Tuesday into Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1229 AM CDT Fri Aug 23 2019 Light winds and clear skies will create ideal conditions for fog once again tonight. HIB has already dropped to 1/4 SM briefly and expect a similar up-and-down trend in visibility there and at most terminals through the night. The remaining terminals could all see fog overnight, bringing visibilities down to MVFR and quite possibly IFR or worse at times. This is according to current conditions and also most short range and MOS/LAMP guidance suggesting it. Most guidance keeps BRD VFR through the night, and since they have remained warmer than sites further east, decided to keep them VFR but mention a slight possibility of mist. Fog will lift through the morning hours yielding mostly sunny skies under high pressure at all sites on Friday. Some model guidance is suggesting that fog may be an issue Friday night as well. && .MARINE... Issued at 416 AM CDT Fri Aug 23 2019 As high pressure centers over Lake Superior, east/northeast flow will accelerate over western Lake Superior on Friday. Borderline Small Craft conditions will be possible across the western tip of Lake Superior this afternoon. Wind speeds will range from 15-20 knots with gusts between 18-22 knots and occasional 3 feet waves. Elsewhere, speeds of 5-15 knots can be expected with waves 2 feet or less. Expect winds to decrease Friday evening into Saturday as the high slides further east and winds shift to the south. && .PRELIMINARY POINT TEMPS/POPS... DLH 71 51 74 54 / 0 0 0 0 INL 75 50 78 57 / 0 0 0 20 BRD 76 55 78 58 / 0 0 0 10 HYR 75 50 75 52 / 0 0 0 0 ASX 72 48 77 54 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...GSF LONG TERM...KC AVIATION...JS MARINE...KC
Hazardous weather outlook, Aug 23, 4:21 AM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 421 AM CDT Fri Aug 23 2019 MNZ037-WIZ001-241030- Carlton/South St. Louis-Douglas- 421 AM CDT Fri Aug 23 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight High risk for rip currents today for areas near the Twin Ports, including the beaches of Duluth and Superior. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. MNZ010>012-018>021-025-026-033>036-038-WIZ002>004-006>009-241030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Pine-Bayfield-Ashland-Iron- Burnett-Washburn-Sawyer-Price- 421 AM CDT Fri Aug 23 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-241030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 421 AM CDT Fri Aug 23 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight High risk for rip currents today for areas near the Twin Ports, including the beaches of Duluth and Superior. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible on Sunday and Monday. GSF/KC More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Aug 22, 11:25 PM CDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Duluth MN 1125 PM CDT Thu Aug 22 2019 MNZ011-012-019-231300- North St. Louis-Northern Cook and Lake-Central St. Louis- Including the cities of Ely, Isabella, and Hibbing 1125 PM CDT Thu Aug 22 2019 ...ISOLATED FROST POSSIBLE FOR PORTIONS OF INTERIOR NORTHEAST MINNESOTA TONIGHT... Temperatures are expected to dip into the upper 30s and low 40s for portions of interior northeast Minnesota tonight, which includes portions of the Minnesota Arrowhead. A few spots, especially low lying areas, may experience frost at these temperatures. If you have plants which are sensitive to frost, take action to protect them overnight. LE
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.